Hail, Scott
- When
- April 24, 12:26 PM CST
- Where
- Scott County, Glasgow
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -90.483
5 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 24, 1:14 AM CST, 11 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 214 AM CDT WED APR 24 2002 PLENTY OF CONCERNS NEXT 24 HOURS...WITH SEVERE WEATHER...ISOLATED HEAVY RAINFALL...TEMPERATURES...AND TIMING OF PRECIPITATION. LATEST 06Z SURFACE ANALYSIS PLACES SURFACE LOW ACROSS WESTERN MINNESOTA WITH COLD FRONT EXTENDED FROM WESTERN MINNESOTA SOUTHWEST INTO NORTHWEST KANSAS. A DRY LINE WAS IN THE PANHANDLE OF TEXAS AND OKLAHOMA. LATEST 0615Z IR SATELLITE IMAGE PLACES MOSTLY CLEAR SKIES ACROSS MOST OF ILLINOIS INTO GREAT LAKES REGION. HOWEVER...SOME SOME LOW CLOUDS WITH THUNDERSTORMS WERE ACROSS SOUTHERN MISSOURI. LATEST 0615Z W/V IMAGE PLACES S/W ACROSS MISSOURI...AND SEVERAL OTHER S/WS WERE ACROSS WESTERN PLAINS STATES INTO WYOMING. LATEST 0616Z KLSX RADAR PLACES THUNDERSTORMS ACROSS SOUTHERN MISSOURI MOVING EAST. MODELS FAIRLY SIMILAR WITH SOME TIMING AND STRENGTH DIFFERENCES OF MAIN FEATURES. MODELS HAVE SLOWED DOWN THE COLD FRONT ACROSS CWA. WILL USE MAINLY AN ETA OVERALL SOLUTION. MODELS SLOW THE COLD FRONT WITH ETA MOVING COLD FRONT ACROSS CWA WEDNESDAY AFTERNOON. ETA PLACES COLD FRONT ACROSS WESTERN MICHIGAN SOUTHWEST INTO SOUTHERN ILLINOIS BY 00Z THU...HIGH PRESSURE IS THEN ACROSS PLAINS STATES BY 18Z THU. ETA DEVELOPS TROUGH ACROSS MIDWEST BY 00Z THU...AND ACROSS GREAT LAKES REGION BY 12Z THU. H50 LOW IS ACROSS SOUTHERN CALIFORNIA AND RIDGE DEVELOPS ACROSS PLAINS STATES BY 00Z FRI. ETA MOVES STRONG H50 S/W ACROSS SOUTHERN CANADA INTO UPPER MIDWEST BY 00Z THU...MOVES EAST AND IS ACROSS CANADA INTO NORTHEAST U.S. BY 00Z FRI. ETA MOVES H85 TEMPS TO +12 TO +14 BY 18Z WED...+6 TO +12 H85 TEMPS BY 00Z THU...0 TO -2 H85 TEMPS BY 12Z THU THRU 12Z FRI. ETA T/H CROSS SECTIONS INDICATING HIGH RH AT ALL LEVELS BY 18Z ACROSS CENTRAL ILLINOIS AND BY 21Z ACROSS EASTERN ILLINOIS...DECREASES RH AT ALL LEVELS BY 03Z THU. ETA MODEL SOUNDINGS SHOWING PW/S TO 1.3 AND LI/S -3 TO -5 AHEAD OF COLD FRONT WEDNESDAY AFTERNOON. ETA MODEL SOUNDINGS THEN KEEPS LOW RH AT ALL LEVELS BY 06Z THU BUT THEN DEMONSTRATES RETURN OF HIGH RH AT MID AND HIGH LEVELS BY 12Z FRI. ETA MOVES INTENSE S/W ACROSS NORTHERN IL INTO WISCONSIN BY 00Z THU....EASTERN LAKE MICHIGAN BY 12Z THU. ETA 305K ISENTROPIC SFC INDICATES DECENT ISENTROPIC LIFT AND COND PRES DEF ACROSS CWA BY 18Z WED AND ACROSS SOUTHEAST ILLINOIS BY 00Z THU. ETA 300MB MOVES 130KT JET ACROSS NORTHERN PLAINS STATES INTO MIDWEST BY 00Z THU...AND IS ACROSS NORTHERN ILLINOIS BY 18Z THU. EXPECT TO SEE SCATTERED STRONG/SVR WX ACROSS CWA LATE THIS MORNING INTO LATE AFTERNOON ACROSS CWA AND AGREE WITH SPC OUTLOOK. A LITTLE CONCERNED ABOUT PCPN ON FRIDAY...HOWEVER WILL LEAVE ALONE UNTIL FURTHER GUIDANCE. TEMPERATURES TRICKY TODAY WITH WARM SURGE AHEAD OF COLD FRONT BUT HAVE CLOUDS TO CONTEND WITH. WILL LEAN ON WARMER TEMPERATURES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI TB 072/037 055/034 059 13+21 PIA TB 069/035 054/033 058 13+11 DEC TB 072/037 055/034 059 13+21 CMI TB 073/035 055/033 058 13+31 MTO TB 073/037 056/035 060 13+31 LWV TB 075/039 058/037 061 13+41 .ILX...NONE. EH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED APR 24 2002 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS CENTRAL AND SOUTHEAST ILLINOIS... SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT THAT WILL BE MOVING THROUGH CENTRAL ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BETWEEN 2PM AND 7PM. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MONITOR NOAA WEATHER RADIO...OR COMMERCIAL RADIO OR TELEVISION FOR THE LATEST WEATHER FORECASTS.
The St Louis radar (KLSX), 96 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down 10 power poles 3 miles southwest of Tallula.
Numerous trees were blown down in Mackinaw River State Fish and Wildlife Area.
Hail up to tennis ball size was reported in an area from Flora to Louisville. Most of the hail was golfball size. At least one windshield was broken by the large hail in Flora.
The aluminum facade of a business in Oblong was loosened by the thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290356, 5290357, 5290358, 5290359, 5290360, 5290361, 5290363, 5290362.